News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Gynecology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Gynecology Answers List

Forum Name: Gynecology

Question: Brown Tissue and Spotting with Nuvaring


 Dman - Sun Jan 11, 2009 2:06 am

My girlfriend is currently using the Nuvaring and we always use a condom during sex.

She has been on the contraceptive for about 3 months now, and this was one of the weeks when she takes it out for a week. Two nights ago, when she went to remove her tampon, a piece of brown tissue came out too. It was probably around an inch long. Since then, she has had smaller pieces of this tissue come out when she sits down to pee. Her period has also been extremely light this week, and it seems like she is just spotting, which is not normal for her. However, she has had cramping like she normally does.

We went and got a pregnancy test the night she found the brown tissue and it came back negative. However, it had only been a week since the last time we had sex, so I'm worried it may not have been effective.

I have read online that brown discharge is a very common symptom when using the Nuvaring and other firms of birth control, but I am concerned that the brown discharge they are referring to is not the same as the brown, tissue-like substance.

I guess my main question is whether or not the brown tissue and spotting could be caused by the Nuvaring. Everything I have read online seems to point in that direction, but it would be nice to hear a qualified opinion on the subject. Could it be possible that she is pregnant?

Thank you in advance for any help you can give me!
 Debbie Miller, RN - Sun Jan 11, 2009 6:19 pm

User avatar Hello,
Pregnancy while using condoms AND Nuvaring is extremely unlikely.

The brown tissue is common and menstrual fluid is made up of more than just blood. The body is ridding the uterus of unneeded endometrial tissue and often women report clots, tissue and old blood (brown). The Nuvaring can affect the duration and volume of her period bleeding so I would guess this is why she is experiencing different cycles than previously.

I would not be alarmed by this.

Best wishes.
 Dman - Sun Jan 11, 2009 8:38 pm

Thank you very much for the information Ms. Miller.

The internet is a great thing, but sometimes it can just lead to more confusion. I appreciate you taking your time to help me.
 Debbie Miller, RN - Mon Jan 12, 2009 12:06 pm

User avatar You are welcome.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here